Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 177, NWS Raleigh, NC

July 23, 20176 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 23, 2017, 7:24 PM EDT for 6 counties in North Carolina. It was in force for 81 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2017, 7:24 PM EDT (23:24 UTC)
Expired
Jul 23, 2017, 8:45 PM EDT
In force
81 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Edgecombe County, NC, Franklin County, NC, Halifax County, NC, Johnston County, NC, Nash County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 7:30 PM EDTTSTM WND DMG6 Ssw Nashville, NCONE TREE WAS BLOWN DOWN NEAR 850 MACEDONIA ROAD.
Jul 23, 7:30 PM EDTTSTM WND DMGPinetops, NCTWO TREES AND POWER-LINES WERE BLOWN DOWN.
Jul 23, 7:50 PM EDTTSTM WND DMG1 W New Hope, NCTREE DOWN ON RESIDENCE AT 5649 HORNES CHURCH ROAD, WILSON NC.
Jul 23, 7:58 PM EDTTSTM WND DMGElm City, NCTREES WERE BLOWN DOWN.
Jul 23, 8:15 PM EDTTSTM WND DMG2 Se Wilson, NCLARGE LIMBS AND POWER-LINES WERE KNOCKED DOWN AT THE BLOCK OF 1500 NASH STREET AND 900 BLOCK OF GRANGER STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2017-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2017-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1870 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

342 
WUUS52 KRAH 232324
SVRRAH
NCC065-069-083-101-127-195-240045-
/O.NEW.KRAH.SV.W.0177.170723T2324Z-170724T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
724 PM EDT SUN JUL 23 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Nash County in central North Carolina...
  Edgecombe County in central North Carolina...
  Southern Halifax County in central North Carolina...
  Wilson County in central North Carolina...
  Northeastern Johnston County in central North Carolina...
  Southeastern Franklin County in central North Carolina...

* Until 845 PM EDT

* At 723 PM EDT, severe thunderstorms were located along a line
  extending from near Scotland Neck to near Rocky Mount to near
  Zebulon, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Rocky Mount, Tarboro, Nashville, Wilson, Clayton, Scotland Neck,
  Elm City, Dortches, Bailey and Bunn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3609 7731 3600 7741 3590 7734 3583 7735
      3583 7739 3580 7747 3558 7781 3559 7812
      3563 7856 3571 7847 3582 7826 3590 7831
      3595 7841 3600 7839 3631 7756 3632 7744
      3624 7738 3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 2323Z 299DEG 13KT 3615 7734 3590 7781 3585 7827 

HAIL...0.75IN
WIND...60MPH
 
$$

77
5 follow-up statements
260 
WWUS52 KRAH 232343
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
743 PM EDT SUN JUL 23 2017

NCC069-232352-
/O.CAN.KRAH.SV.W.0177.000000T0000Z-170724T0045Z/
Franklin NC-
743 PM EDT SUN JUL 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3609 7731 3600 7741 3590 7734 3583 7735
      3580 7747 3558 7781 3563 7856 3571 7847
      3582 7826 3602 7813 3623 7756 3627 7741
      3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 2342Z 297DEG 16KT 3615 7736 3580 7756 3582 7819 

$$

NCC065-083-101-127-195-240045-
/O.CON.KRAH.SV.W.0177.000000T0000Z-170724T0045Z/
Nash NC-Edgecombe NC-Halifax NC-Wilson NC-Johnston NC-
743 PM EDT SUN JUL 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NASH...EDGECOMBE...SOUTHEASTERN HALIFAX...WILSON AND NORTHEASTERN
JOHNSTON COUNTIES...

At 742 PM EDT, severe thunderstorms were located along a line
extending from near Scotland Neck to 7 miles south of Tarboro to near
Bailey, moving southeast at 20 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Rocky Mount, Tarboro, Nashville, Wilson, Clayton, Scotland Neck, Elm
City, Dortches, Bailey and Red Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3609 7731 3600 7741 3590 7734 3583 7735
      3580 7747 3558 7781 3563 7856 3571 7847
      3582 7826 3602 7813 3623 7756 3627 7741
      3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 2342Z 297DEG 16KT 3615 7736 3580 7756 3582 7819 

HAIL...<.75IN
WIND...60MPH
 
$$

77
059 
WWUS52 KRAH 240010
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
810 PM EDT SUN JUL 23 2017

NCC101-240019-
/O.CAN.KRAH.SV.W.0177.000000T0000Z-170724T0045Z/
Johnston NC-
810 PM EDT SUN JUL 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSTON COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3609 7731 3600 7741 3590 7734 3583 7735
      3583 7739 3580 7747 3558 7781 3560 7812
      3571 7816 3577 7818 3582 7816 3603 7799
      3616 7755 3620 7742 3621 7738 3616 7727
      3612 7724 3612 7725 3611 7723
TIME...MOT...LOC 0009Z 293DEG 11KT 3611 7726 3584 7752 3578 7809 

$$

NCC065-083-127-195-240045-
/O.CON.KRAH.SV.W.0177.000000T0000Z-170724T0045Z/
Nash NC-Edgecombe NC-Halifax NC-Wilson NC-
810 PM EDT SUN JUL 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL NASH...EDGECOMBE...SOUTHEASTERN HALIFAX AND WILSON
COUNTIES...

At 809 PM EDT, severe thunderstorms were located along a line
extending from near Lewiston Woodville to near Tarboro to Bailey,
moving southeast at 15 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Rocky Mount, Tarboro, Nashville, Wilson, Scotland Neck, Elm City,
Dortches, Bailey, Red Oak and Princeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3609 7731 3600 7741 3590 7734 3583 7735
      3583 7739 3580 7747 3558 7781 3560 7812
      3571 7816 3577 7818 3582 7816 3603 7799
      3616 7755 3620 7742 3621 7738 3616 7727
      3612 7724 3612 7725 3611 7723
TIME...MOT...LOC 0009Z 293DEG 11KT 3611 7726 3584 7752 3578 7809 

HAIL...<.75IN
WIND...60MPH
 
$$

77
780 
WWUS52 KRAH 240025
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
825 PM EDT SUN JUL 23 2017

NCC083-127-240035-
/O.CAN.KRAH.SV.W.0177.000000T0000Z-170724T0045Z/
Nash NC-Halifax NC-
825 PM EDT SUN JUL 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NASH AND SOUTHEASTERN
HALIFAX COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3583 7735 3583 7739 3580 7747 3558 7781
      3560 7812 3574 7817 3585 7787 3584 7784
      3592 7780 3600 7741 3590 7734
TIME...MOT...LOC 0025Z 298DEG 13KT 3596 7740 3582 7747 3569 7799 

$$

NCC065-195-240045-
/O.CON.KRAH.SV.W.0177.000000T0000Z-170724T0045Z/
Edgecombe NC-Wilson NC-
825 PM EDT SUN JUL 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EDGECOMBE AND WILSON COUNTIES...

At 825 PM EDT, severe thunderstorms were located along a line
extending from 12 miles south of Scotland Neck to 7 miles southeast
of Tarboro to near Wilson, moving southeast at 15 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Rocky Mount, Tarboro, Wilson, Elm City, Princeville, Sharpsburg,
Pinetops, Kenly, Lucama and Stantonsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3583 7735 3583 7739 3580 7747 3558 7781
      3560 7812 3574 7817 3585 7787 3584 7784
      3592 7780 3600 7741 3590 7734
TIME...MOT...LOC 0025Z 298DEG 13KT 3596 7740 3582 7747 3569 7799 

HAIL...<.75IN
WIND...60MPH
 
$$

77
116 
WWUS52 KRAH 240032
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
832 PM EDT SUN JUL 23 2017

NCC065-195-240045-
/O.CON.KRAH.SV.W.0177.000000T0000Z-170724T0045Z/
Edgecombe NC-Wilson NC-
832 PM EDT SUN JUL 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHERN EDGECOMBE AND EASTERN WILSON COUNTIES...

At 831 PM EDT, severe thunderstorms were located along a line
extending from 11 miles northwest of Robersonville to 9 miles
southeast of Tarboro to near Wilson, moving southeast at 15 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Tarboro, Wilson, Princeville, Pinetops, Stantonsburg, Macclesfield,
Saratoga, Conetoe and Willbanks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3583 7735 3583 7739 3580 7747 3558 7781
      3568 7797 3574 7795 3582 7783 3588 7767
      3597 7739 3590 7734
TIME...MOT...LOC 0031Z 298DEG 13KT 3595 7738 3581 7745 3569 7792 

HAIL...<.75IN
WIND...60MPH
 
$$

77
752 
WWUS52 KRAH 240046
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
846 PM EDT SUN JUL 23 2017

NCC065-195-240056-
/O.EXP.KRAH.SV.W.0177.000000T0000Z-170724T0045Z/
Edgecombe NC-Wilson NC-
846 PM EDT SUN JUL 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EDGECOMBE AND EASTERN
WILSON COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been allowed to expire.  However gusty winds and heavy rain are still
possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3583 7735 3583 7739 3580 7747 3558 7781
      3568 7797 3574 7795 3582 7783 3588 7767
      3597 7739 3590 7734
TIME...MOT...LOC 0046Z 299DEG 13KT 3593 7733 3579 7740 3567 7787 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:59 PM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jul 23, 3:59 PM EDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
359 PM EDT Sun Jul 23 2017

.SYNOPSIS...
A Piedmont trough will extend from Virginia into South Carolina
through Tuesday. A cold front will drop south into North Carolina on
Tuesday and then stall across the region on Wednesday and Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Sunday...

Dangerously hot conditions will continue across central NC
through this evening.

The latest surface analysis shows a Piedmont trough extending
southwest across the Carolinas. A southwesterly flow at the surface
is present across much of central NC with surface dewpoints in the
mid 70s. Further aloft, the subtropical ridge is well established
across the subtropical Atlantic with other ridging across the
western US with troughiness in place across Great Lakes and Mid
Atlantic.  A notable short wave trough will drop into the western OH
Valley this evening.

The air mass across central NC is generally moderately to strongly
unstable with current MLCAPE values ranging from 1500-3000 J/Kg.
Scattered convection has developed in proximity to the Piedmont
trough and across the southern Piedmont/Yadkin Valley area in a
region of 925 hPa convergence. In general, this convection will move
and transition slowly southeast with the greatest coverage across
our southwest. Another band of convection/MCS may develop ahead of
the OH Valley shortwave which could move into the area from the
northwest around and after midnight. Much lower confidence on how
that will play out given all of the features that will evolve ahead
of it but it's one to watch. The main risk today will be damaging
downburst winds given the profile and DCAPE values of 1200 J/kg and
dangerous lightning given the abundant CAPE and higher values of
NCAPE and CAPE in the -10 to -30C layer. The slow moving and back
building nature of the storms will lead to some locally very heavy
rain.

After highs reach the 94 to 101 range today, lows tonight will range
from 73 in the Triad to 80 near Fayetteville. -Blaes

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
As of 145 PM Sunday...

Broad cyclonic flow will persist across the Mid Atlantic and
Northeast on Monday and Monday night. The upper-level trough axis
will shift east during the period, allowing a weak surface cold
front to move into central NC Monday night and then stall. Heights
at 500 hPa actually increase a bit but widespread moisture should
result in a fair amount of cloudiness, especially in the mid and
high levels. Depending on how convection evolves late tonight, some
widely scattered showers and storms may be ongoing on Monday
morning, especially across the south and east. Additional, mainly
scattered storms are apt to redevelop during the midday and
especially afternoon hours with the greatest coverage across the
southern and eastern Piedmont and in the Coastal Plain. More limited
coverage is expected across the western Piedmont and Triad. Central
NC is outlooked in the general thunder category by SPC. While no
organized convection is expected, can't rule out a stronger storm
given the higher CAPE and slightly stronger flow.

Low-level thickness values drop about 7 to 10m across the area
compared to today which combined with the cloud cover should result
in highs about 2 to 4 degrees cooler than today but a few degrees
warmer than previously forecast for Monday. This should result in
highs in the 93 to 98 range, providing heat index values of 97-104,
close but not reaching criteria, except in an isolated spot of two.
For now, plan to hold off on any heat advisories and have
coordinated with most of our neighboring WFOs, but we will be
close to the threshold and given the multiple days of of heat
issues already experienced, the mid shift will need to consider
issuing an advisory. It will remain muggy on Monday night with
lows in the 73 to 78 range. -Blaes

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 355 PM Sunday...

Long range guidance continues to indicate that shortwave energy will
stall over the Southeast mid-week as an upper level ridge extends
eastward from the Central Plains to the Carolinas. NW flow aloft is
expected to strengthen over the region late this week through this
weekend as an upper level ridge amplifies over the Rockies and
shortwave energy digs SE across the Great Lakes. At this time,
expect at or slightly below normal temperatures in association with
increased cloud cover and an increased potential for convection,
though uncertainty is greater than average in such a synoptic
pattern. -Vincent

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 200 PM Sunday...

24-Hour TAF period...Outside of scattered convection across the
area, expect mainly VFR conditions through the TAF period across
central NC. Scattered thunderstorms are apt to initially develop
in an arc from near Roanoke Rapid southwest to just south of
Raleigh to near Lexington and then shift south and east during
the mid and late afternoon hours. Additional convection may move
southeast across central NC later this evening or overnight
resulting from storms that may develop across the higher
elevations or possibly triggered by a short wave moving into
the OH Valley. Given limited thunderstorm coverage now and
uncertainty about storms later this evening, we've omitted the
inclusion of TSRA from the TAFs and just used higher end SHRA.
A southwesterly flow generally around 5 to 10 kts with
occasional gusts to 14 to 18kts this afternoon will relax this
evening.

Looking ahead... Mainly VFR conditions expected through
the work week with scattered mainly afternoon and evening
showers and thunderstorms. This could result in some
restrictions in morning fog/stratus or storms with the greatest
risk late in the work week. -Blaes

&&

.CLIMATE...
RDU Records:
Date     | High   Year  |  High Min  Year
------------------------------------------
23 July  |  105   1952  |     78     2011
24 July  |  101   2011  |     79     2011

GSO Records:
Date     | High   Year  |  High Min  Year
------------------------------------------
23 July  |   99   1952  |     78     2010
24 July  |   99   1914  |     78     2010

FAY Records:
Date     |  High  Year  |  High Min  Year
-------------------------------------------
23 July  |  103   2011  |     79     1998
24 July  |  105   1952  |     79     1945

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 7 PM EDT this evening for NCZ010-
011-026>028-041>043-077-078-085-086-088-089.
Heat Advisory until 7 PM EDT this evening for NCZ007>009-
021>025-038>040-073>076-083-084.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...BLAES
LONG TERM...Vincent
AVIATION...BLAES
CLIMATE...RAH
Hazardous weather outlook, Jul 23, 2:59 PM EDT, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
259 PM EDT Sun Jul 23 2017

NCZ007>009-021>025-038>040-073>076-083-084-241900-
Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham-
Davidson-Randolph-Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond-
259 PM EDT Sun Jul 23 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Scattered strong to severe thunderstorms are possible this afternoon
through tonight. The primary threat will be damaging downburst winds,
excessive deadly lightning and locally heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ010-011-026>028-041>043-077-078-085-086-088-089-241900-
Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Harnett-
Wayne-Scotland-Hoke-Cumberland-Sampson-
259 PM EDT Sun Jul 23 2017

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

Scattered strong to severe thunderstorms are possible this afternoon
through tonight. The primary threat will be damaging downburst winds,
excessive deadly lightning and locally heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat index values will approach 105 degrees on Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 23, 6:08 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     2 ESE GREENSBORO        36.07N 79.79W
07/23/2017                   GUILFORD           NC   911 CALL CENTER

            SEVERAL TREES DOWN THROUGHOUT GREENSBORO.

&&
Local storm report, Jul 23, 6:11 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      2 W EAST ROCKINGHAM     34.91N 79.79W
07/23/2017                   RICHMOND           NC   PUBLIC

            NUMEROUS STREETS CLOSED FROM FLOODING
            THROUGHOUT THE COUNTY, INCLUDING US HIGHWAY
            74 AND 220.

&&
Local storm report, Jul 23, 6:32 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
632 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     2 ESE YOUNGSVILLE       36.01N 78.44W
07/23/2017                   FRANKLIN           NC   PUBLIC

            SEVERAL TREES DOWN IN THE YOUNGSVILLE AREA.

&&
Local storm report, Jul 23, 6:49 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     5 NE ROLESVILLE         35.97N 78.38W
07/23/2017                   FRANKLIN           NC   PUBLIC

            ONE LARGE BLOWN DOWN ACROSS NC HIGHWAY 98.

&&
Local storm report, Jul 23, 6:52 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
652 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     CARRBORO                35.91N 79.08W
07/23/2017                   ORANGE             NC   911 CALL CENTER

            SEVERAL TREES DOWN ACROSS THE SOUTHERN
            PORTION OF THE COUNTY, MOSTLY SOUTH OF
            INTERSTATE 40.

&&
Local storm report, Jul 23, 7:01 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
701 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     4 NNE RDU INTERNATIONAL 35.92N 78.74W
07/23/2017                   WAKE               NC   911 CALL CENTER

            TWO TREES WERE BLOWN DOWN, ONE ON OLD
            CREEDMOOR, WITH THE SECOND REPORTED DOWN ON
            NORWOOD ROAD.

&&

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 12:39 PM EDTSpecial Weather StatementRAHHalifax51 min
Jul 23, 2:00 PM EDTSpecial Weather StatementRAHMoore30 min
Jul 23, 2:06 PM EDTSpecial Weather StatementRAHStanly39 min
Jul 23, 2:20 PM EDTAreal Flood AdvisoryRAHStanly115 min
Jul 23, 2:32 PM EDTSpecial Weather StatementRAHStanly43 min
Jul 23, 2:44 PM EDTSpecial Weather StatementRAHMontgomery46 min
Jul 23, 2:50 PM EDTSpecial Weather StatementRAHCumberland40 min
Jul 23, 3:14 PM EDTSpecial Weather StatementRAHMoore46 min
Jul 23, 3:21 PM EDTSpecial Weather StatementRAHRichmond39 min
Jul 23, 3:24 PM EDTSpecial Weather StatementRAHHarnett51 min
Jul 23, 3:43 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond77 min
Jul 23, 3:47 PM EDTSpecial Weather StatementRAHAnson43 min
Jul 23, 3:49 PM EDTSpecial Weather StatementRAHHoke41 min
Jul 23, 3:55 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Richmond, Scotland65 min
Jul 23, 4:02 PM EDTSpecial Weather StatementRAHCumberland58 min
Jul 23, 4:13 PM EDTSpecial Weather StatementRAHJohnston62 min
Jul 23, 4:14 PM EDTAreal Flood AdvisoryRAHHoke, Moore, Richmond, Scotland3 hr
Jul 23, 4:21 PM EDTSpecial Weather StatementRAHAnson, Stanly54 min
Jul 23, 4:25 PM EDTSpecial Weather StatementRAHForsyth50 min
Jul 23, 4:27 PM EDTSpecial Weather StatementRAHDavidson48 min
Jul 23, 4:35 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke70 min
Jul 23, 4:38 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford52 min
Jul 23, 4:49 PM EDTFlash Flood WarningRAHHoke, Moore, Richmond, Scotland3 hr
Jul 23, 4:57 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Richmond, Scotland66 min
Jul 23, 5:09 PM EDTSpecial Weather StatementRAHChatham51 min
Jul 23, 5:25 PM EDTSevere Thunderstorm WarningRAHGuilford49 min
Jul 23, 5:26 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Orange, Wake64 min
Jul 23, 5:31 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford18 min
Jul 23, 5:46 PM EDTSpecial Weather StatementRAHNash44 min
Jul 23, 5:54 PM EDTSpecial Weather StatementRAHCumberland66 min
Jul 23, 5:55 PM EDTSpecial Weather StatementRAHSampson65 min
Jul 23, 6:11 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Granville, Halifax, Nash, Wake and 1 more79 min
Jul 23, 6:23 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Durham, Orange, Wake3 hr
Jul 23, 6:34 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Wake56 min
Jul 23, 6:56 PM EDTSevere Thunderstorm WarningRAHWake44 min
Jul 23, 7:39 PM EDTSpecial Weather StatementRAHJohnston66 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.